Nonbinary Social Choice: An Impossibility Theorem
This paper contains a generalization of the General Possibility Theorem to situations where choice over two-element (more generally, "small") sets is not possible. The analysis is developed in terms of the social choice function formulation rather than the social welfare function approach. In this formulation, assumptions concerning the size of sets of feasible alternatives are explicit, allowing the role of these assumptions in inducing impossibility results to be explored.
(This abstract was borrowed from another version of this item.)
|Date of creation:|
|Publication status:||Published in Review of Economic Studies 49 (1982):143-149.|
|Contact details of provider:|| Postal: Working Paper Assistant, Division of the Humanities and Social Sciences, 228-77, Caltech, Pasadena CA 91125|
Phone: 626 395-4065
Fax: 626 405-9841
Web page: http://www.hss.caltech.edu/ss
|Order Information:|| Postal: Working Paper Assistant, Division of the Humanities and Social Sciences, 228-77, Caltech, Pasadena CA 91125|
When requesting a correction, please mention this item's handle: RePEc:clt:sswopa:271. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Victoria Mason)
If references are entirely missing, you can add them using this form.